ladies only re: monthly: update

Discussion in 'Fibromyalgia Main Forum' started by Mrs. B, Jul 6, 2003.

  1. Mrs. B

    Mrs. B New Member

    UPDATE:

    I called my doctor today and she said that it's pretty common not to worry and set me for my regular yearly at the end of the month. Thank you for getting my through my fears and through the night. :)

    Lisa

    Hello ladies, and any curious guys.

    I am embarassed to bring this up but, haven't been able to find anything from my web searching. I'm getting worried and would like some opinions. I have been having my period for the past few days but, it's mostly just been spotting and it has been very dark brown. I intend to make an appt. for the next week or two but, I'm VERY concerned now because since this morning the flow has been black. I have never had that happen & don't know if it could be meds. I have never had children or been pregnent and am 35 yrs. old. I guess my questions is do you all think I should go to an emergency room? I feel fine just worried. I hope some of have an idea of why this is happening.

    Lisa
    [This Message was Edited on 07/07/2003]
  2. Mrs. B

    Mrs. B New Member

    Thanks for responding so quickly. :)
    1) Is there any chance at all you could be pregnant?
    Only a slight chance. My husband is "fixed."
    2) Are you having pelvic pain (more than normal if you sometimes have pelvic pain)
    No pelvic pain at all. just had normal cramps at teh beginning.
    3) Does it hurt/burn when you pee? Or do you go more often?
    no problems there
    4) Are you passing any kind of clots or tissue?
    no. I have only been spotting a little during the whole time this month not more than a teaspoon a day.
    5) How long were you bleeding normally before this kind of dark spotting occured, and how long did it last?
    Last month I started a week early. It was dark too but, not black so, I wasn't very concerned. It was pretty much normal. This time I have ONLY spotted which is unusual for me.
    I take about 7 different kinds of pills but, have been on them for at least a month for all of them. It's just that it's black that scares me... not dark but, truly black. I haven't been to a gyno in a year but, everything was fine then and other then my normal FMS aches I feel fine now. Thanks for any info you have.

    Lisa
  3. tandy

    tandy New Member

    I don't think it warrants a ER trip~ A darker blood is very normal for some of us.My periods became like that in my 30's also.Lighter,and not so red~
    Unless your having abnormal pain with it....then I'd consider going to the Dr. ASAP. but from what your desribing,it sounds like just a lighter flow.(easy month!!be happy!) I did spot like that once in the very beginning of one of my pregnancys.Any chance your expecting?? If not,I would'nt be too concerned.
    Take care~
    :) Tracey
  4. Eastfork

    Eastfork New Member

    This same thing started with me about 2 years ago. After about 6 months it just stopped. No more periods nothing. Well I just turned 50 last month so I wasn't worried, just thought it was menopause. Went for my annual pap last month and told my doc. and she thought that was probably it, but took blood to check my hormone levels. Well results said I'm no where near meno. So she sent me for a ultra-sound to check the thickness of the lining of my uterus, that was normal. So more blood work, still normal. So I go back in to her next Tuesday for a biopsy. I don't know what to think or what to expect. Just hope we get some answers. Nine yrs. ago I had a uterine cyst the size of a cantolope. That just about killed me, long story but I came within 2 hrs. of death,I was full of gangrene, had no insurance and waited to the last minute until my husband came home from work and took me to the E.R.
    So please go get checked out, it's probably nothing serious, but find out please!!! And let us know.
    Best of luck, Mary
  5. Mrs. B

    Mrs. B New Member

    both very much. Just knowing that I'm not the only has completely eased my mind. I can now relax until I have a regular appt. Thank you again. :)

    Lisa
  6. Ellen_B

    Ellen_B New Member

    It doesn't sound like it warrants a trip to the ER, but please contact your doctor this week. If you can't get in to see him/her this week, try to talk to either the dr. or his/her nurse on the phone. They won't be able to tell you anything definite, but will be able to tell you whether or not you need immediate attention.

    Ellen
  7. pam_d

    pam_d New Member

    Good advice so far; yes, do get it checked out soon, if only for your own peace of mind. Last summer, after having normal periods for years, I started bleeding constantly----hardly any break from one period to another, I told my husband, we should've bought stock in the OB tampon company. Anyway, after getting panicky about every kind of gynecological cancer there was, I saw my gynecologist----turned out I had a very large ovarian cyst stuck to my abdominal wall. This was easily remedied by outpatient surgery (and all tissue biopsied came out fine) but something like an ovarian cyst can cause not only pain (which I really wasn't feeling) but excessive bleeding, and I imagine that or many other gyn. conditions could also cause a change in color (I would suspect it's NOT your medications, but who knows?). Anyway, since you aren't in pain, I would certainly get it checked out at your earliest opportunity (make an appt. tomorrow), but not the ER necessarily. And try not to worry; I realize that's always easier said than done. Do let us know what you find out & we'll all be hoping for the best for you!

    Hugs,
    Pam
  8. Jen F

    Jen F New Member

    is what my uneducated opinion says :)

    I had that happen once, dark brown and almost black coloring, don't know anymore whehter I got an explanation for it, maybe due to meds.

    But I do think you should mention it to your GP as soon as possible.

    Hope it's nothing much.

    jen F
  9. Chelz

    Chelz New Member

    Hi Lisa. A friend of mine who has FMS, has been having this problems too. She is 37 and doens't have any children. She had her normal period, but then she stared spotting about 10 after her period. She was also experiencing more of the brown stuff. She's been calling me a lot about it and decided to go to her gynecologist. She thought maybe it was her meds too, she's on Flexeril (muscle relaxant) and Ultram ( pain med). The doctors found an ovarian cyst, BUT, they said it was very common. They took a blood test and she's fine. They told her to wait another month, and it might resolve itself, if not they can remove it. Please don't worry, this may not be your problem, but, these cycsts are so common. Make an appointment with you gynecologist to help ease your mind. Be aware that some antidepressants can cause monthly upset, I had this problems years ago, but it stopped when I stopped the drugs. What are you on? Hugs, Chelz.
  10. Mrs. B

    Mrs. B New Member

    very much for your good advice, warm thought and for calming me down. :) Have a good evening everyone and I will call for an appt. tomorrow.

    Lisa
  11. Mrs. B

    Mrs. B New Member

    on first post.